How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5334
Experience:  Dr. Mark is a PhD in psychology in private practice
50444359
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I used to be a pharmacetical and cpa before disability due

Customer Question

I used to be a pharmacetical and cpa before disability due to memory problems at 34 and discovering i was bipolar. Suffered a lot of depression and anger at that time. Could't rember being places and meeting doctors. Bfor that i was succesfull. And on no meds at that time. my bipolar was out of control took a year and a half to find something but i still had memory issues but i compensated for them. because lucky i am still intelligent. this year my bipolar and depression severly increased and also i have severe migranes which at that point they were going to send me to mayo but i wasn't able to travel. i was barely functioning. now my memory loss is increasing steadly but i get scared to tell my doctor because of my kids. also i have been having troble keeping my balance when turning due to the fact my both legs hurt. at first they put me on depoke cr 1500. i gained 40 lbs so i went down to 500. lifesaver for migraines but even going down i still havent lost weight, i am on serequel 400, ambien cr 12.5.effor150 lamital 300, clonidine. klonipine 1 at night, laduda..and i feel great compared to the last 2 years but this past 3 weeks my memory loss is increasing and it fustrates me and my kids. losing things. things unorganized in house and no accountability of my time bcause im slow and unorganized. at the hospital they said i did have extreme memory loss and the dr put me on some meds but i was so burnt out on taking 2 more pills i stopped which i usualy very compliant. What do u think is going on? Why can't i lose weight in 3 months being on jenny craig eating 1200 calories a day. then changed to another diet and excersing? What is the future with this memory problems? A nuerolgist who I know bcause I called on him for Paxil really doesn't understand depression or phsy drugs and says its my meds. but i had severe memory problems bfore the meds. 2 years ago is when it started to get worst so i had to move closer to my kids school and friends.
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Mark replied 5 years ago.

Hi! I believe I can be of help with this issue.

You must truly be a very emotionally and spiritually strong person to still be this hopeful, functional, and positive with everything that's happened. Good for you, that's inspiring.

I'm so glad you had an MRI. I'm assuming it was a brain scan. Because my first concern was various tumors that can cause these problems. But the scan would have detected them. That's good.

I'm not sure what "kinoriligist" refers to. Do you mean kinesiology? If so, the principles of treatment are based on dealing with stress as the cause of the problems.

It is of course possible that this is a stress or anxiety produced symptom. But I need to be honest with you: I don't know for sure if there is going to be a definite diagnosis. Stress based diagnoses are not certain because there are no MRIs, for example, showing us: aha, there are the outlines of the stress that are causing the memory loss and weight gain, as in tumors.

So at this point diagnoses will be speculative. I'm sorry about that. The same with whether the meds are causing the weight. If you indeed are eating only 1200 calories and exercising regularly and are NOT losing weight, something is wrong and you may need to have metabolism testing, etc. to establish why not. Because this does not make sense: 1200 calories is less than required to maintain body weight for humans.

The help I can offer, then, is to make suggestions:

Vitamin D deficiency has now been shown in recent studies to be growing and various ailments have been associated with it. So you may want to look into supplementing your Vitamin D intake.

The same with Omega 3s. Clinical dosage is anywhere from(NNN) NNN-NNNNmg depending on the studies. Fish oil is the most complex Omegas available. Make sure these are from a good quality source. So go to a big health food store that's popular and sells lots of brands and ask which are the reliable, popular brands.

Next is cognitive work on your own. There has been some research support for brain enhancement games and software products for brain function, not necessarily memory specifically. I think you may find them useful for helping you stimulate your brain function so that you feel more "alive" and alert mentally.

One of the best programs is called Lumosity:

http://www.lumosity.com/

It's one of the less expensive of the good programs. Here's also a site that is worthwhile for you:

http://www.braintraininggames.net/

Go through the web pages on this site they list on the left hand side and focus on the information they give as much as the products they promote. You'll get a good sense of what's out there from this site.

You might also begin to take classes at a local college. You mention kids so I don't know if this is possible. This suggestion is based on the premise that the more you have going on in your life that is interesting, the more stimulated your thinking will be.

Finally, stress is indeed a possible culprit here. Anxiety can certainly create short term memory problems. There's plenty of anecdotal evidence. So yoga, meditation, and other relaxing activities may be called for here.

Okay, I wish you the very best!

Please remember to click the green accept button because: even though you have made a deposit, I do not get paid for my time unless you press ACCEPT. You are not charged anything more than the deposit you already made by pressing ACCEPT. Feel free to continue the discussion even after pressing ACCEPT as my goal is to get you the best answer possible. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "for Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Customer: replied 5 years ago.
What do u think of all the meds i am on? My friend is a nurse and told me this is crazy. Also my new physchiatrist is a little bewildered..but she knows from the past doctor that retired that i am a serious case and i am adjusting meds constantly. The pharmacy loves me
Expert:  Dr. Mark replied 5 years ago.
Since you're asking, I think it's one of the heaviest duty cocktails I'm aware of for BD and depression. It's on the level of what I've dealt with when the patient has had psychotic features we've had to try to control!

I would recommend you work with your new doc to make some sense out of the medications. I don't know whether that means getting a new baseline and starting over or selectively deleting some meds. Which ones to do that with is something you'll have to do with the doc. She's going to have to decide what she's comfortable with.

Personally, if you have a psychotherapist/psychologist who's experienced with BD who you can see once a week for a while, then I would make the case with your doc to establish a new baseline for 3 months and then decide on a more "normal" course of medication treatment.

I wish you the very best!


Please remember to click the green accept button because: even though you have made a deposit, I do not get paid for my time unless you press ACCEPT. You are not charged anything more than the deposit you already made by pressing ACCEPT. Feel free to continue the discussion even after pressing ACCEPT as my goal is to get you the best answer possible. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "for Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Expert:  Dr. Mark replied 5 years ago.

Hi. I see you haven't responded yet to my answer. I would be very interested in hearing back from you on whether you thought my response was on target or if we need to continue with further clarification. Let me know,

Dr. Mark

Dr. Mark and other Mental Health Specialists are ready to help you